MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS 12F GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS

THE SPECTRANETICS CORPORATION SPECTRANETICS 12F GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Model Number 500-301
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Great Vessel Perforation (2152)
Date of Event 06/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's date of birth unavailable.Patient's weight unavailable.Patient's ethnicity unavailable.Patient's race unavailable.Relevant tests unavailable.Device lot number and expiration date unavailable.The device was discarded, thus no investigation could be completed.Device manufacture date unavailable because lot number unavailable.
 
Event or Problem Description
A philips employees became aware of an adverse event that occurred on 02 june 2021 where a superior vena cava (svc)/innominate tear occurred.Further information was obtained on 29 september 2021 from the physician¿s operation note.A lead extraction procedure commenced for removal and reimplantation of pacemaker device due to the device eroding through the skin of the patient.A right ventricular (rv), a right atrial (ra), and a left ventricular (lv) lead were to be removed to replace the device.The physician made an incision over the device on the left side of the chest.The device was showing through the skin and the leads were visible.The lv lead, with a dwell time of only two years, was targeted first and was successfully extracted.Spectranetics lead locking devices (lld) were then placed on the rv and ra lead to aid in extraction.Physician utilized 12f spectranetics glidelight laser sheath on the ra lead and began lasing from the subclavian vein through the innominate vein.There were multiple lead-on-lead binding sites, so the physician switched to the rv lead and advanced further down the svc.Once progress was made just past the svc and the ra, both leads appeared to be freed up and simultaneously retracted with simple tension.At this point, the patient¿s blood pressure dropped.There were no signs of effusion on transesophageal echocardiography (tee) and there was concern for an svc tear.The cardiothoracic surgeon immediately performed a sternotomy, and a 3 cm svc/innominate tear was discovered.Patient was given medication and patient¿s blood pressure rose.Repair and reimplantation was successful and patient survived the procedure.This report captures the glidelight device in use when the svc/innominate perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.

Brand Name
SPECTRANETICS 12F GLIDELIGHT LASER SHEATH
Common Device Name
DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key12572633
Report Number1721279-2021-00184
Device Sequence Number19884055
Product Code MFA
UDI-Device Identifier00813132020323
UDI-Public00813132020323
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P960042 S070
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number500-301
Device Catalogue Number500-301
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2021
Initial Report FDA Received Date10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR